Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had fever and upset stomach, burning in throat, bad taste in mouth. Gave Gavison, clay colored stools. What happened ?

My daughter was sick on Friday with a fever and an uspset stomach. she complained of burning in her throat and a yucky taste in her mouth so I gave her a gaviscon tablet (just 1). Since then she has not had much of an appetite and has been pretty tired on and off throughout the last 2 days. She threw up on Saturday night and has not got sick since then, but tonight I noticed that her stool was a clay colour. I m now concerned that I shouldn t have given her the Gaviscon. Is it a dangerous med? I was always given that kind of stuff when I had heartburn as a child.
Thu, 8 Aug 2013
Report Abuse
General & Family Physician 's  Response
Hi,

Based on the information it seems like you daughter is having stomach pain, a clay colored stool and more over you gave her Gaviscon and worried about she having some issues about it.

1) Gaviscon do not have major issues if given to child, its only heart burn medication.

2) The stomach pain and the clay color stool gives a red flag indication of having some issue with liver/gall badder.

3) Please take her to near by internal medication physician as soon as possible. Please take it seriously and get her checked.

Hope it helps.

Thanks.
Dr.JAY PATEL.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Gaviscon


Had fever and upset stomach, burning in throat, bad taste in mouth. Gave Gavison, clay colored stools. What happened ?

Hi, Based on the information it seems like you daughter is having stomach pain, a clay colored stool and more over you gave her Gaviscon and worried about she having some issues about it. 1) Gaviscon do not have major issues if given to child, its only heart burn medication. 2) The stomach pain and the clay color stool gives a red flag indication of having some issue with liver/gall badder. 3) Please take her to near by internal medication physician as soon as possible. Please take it seriously and get her checked. Hope it helps. Thanks. Dr.JAY PATEL.